Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Child with high fever and diarrhoea and stomach pain

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
My 8 yr old son has a very hong temp and has done for the late 12 +hrs! complaining of stomach pain and has green diarrhea
Posted Mon, 4 Nov 2013 in Child Health
Answered by Dr. E Venkata Ramana 40 minutes later
Brief Answer:
Tylenol, Pedialyte

Detailed Answer:

Thank you for your query on Healthcare Magic.

Greenish diarrhea and fever is suggestive of gastroenteritis mostly due to a virus or bacteria.

For fever you can give paracetamol (Tylenol) in prescribed dose. It can be given 8th or 6th hourly depending on the presence of fever.

If there is high grade fever, do tepid sponging with lukewarm water.

And the mainstay of treatment in diarrhoea is to maintain and monitor hydration status of the child.

Give plenty of oral rehydration solutions (ORS) such as Pedialyte to prevent and maintain the hydration status of the child.

Monitor his hydration by his activity, urine output, skin turgor, thirst, and moisture of tongue & oral cavity.

Stool to be tested for routine, microscopy, and culture and sensitivity to know the type of infection as antibiotics are required to treat the bacterial and protozoan infections.

Oral probiotics will help to normalize the gut thus decreasing diarrhoea.

And consult the Pediatrician for clinical examination to assess his hydration, stool investigations, and to prescribe specific medication.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor